MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB2080-N
Medical Device Problem Codes Complete Blockage (1094); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Anaphylactic Shock (1703); Low Blood Pressure/ Hypotension (1914); Failure of Implant (1924); Rash (2033); Obstruction/Occlusion (2422)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was being implanted with the alto abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).During polymer fill of the aortic body stent graft, the polymer syringe was observed to have emptied and the patient experienced hypotension evidenced by a drop in blood pressure and a rash appears all over the body due to a suspected polymer leak.The patient was treated for an anaphylactic reaction per the device ifu and was stabilized within approximately 12 minutes.It was noted that the main body limbs appeared crossed causing difficultly to cannulate the contra limb.The procedure was completed.The next morning, it was reported that the right limb had became occluded from two (2) cm above the iliac bifurcation of the main body to the common femoral.A femoral ¿ femoral bypass was performed to restore flow.The procedure was completed with good seal.The patient was reported as doing fine and discharged the next day.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation as it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was able to confirm the reported polymer leak with body rash and hypotension, right common femoral artery occlusion, and an additional surgical procedure (fem-fem bypass).This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to an inability to cannulate the contralateral limb necessitating a brachial cutdown.These findings were discovered during an examination of operative notes dated (b)(6)2022.Device, user, procedure or anatomy relatedness of the polymer leak and occlusion of the right common femoral artery complaints could not be determined.The procedure related harms identified were the additional surgical procedure and right common femoral artery occlusion.The following additional information was identified during the clinical evaluation; it was reported the limbs appeared to sit on top of each other and the graft appeared twisted.On imaging, it did appear the limbs could be stacked on each other with the right limb possibly posterior to the left.There was decreased contrast flow that was delayed in the right limb on the final angiogram run during the evar procedure.It was reported that the contralateral limb cannulation was difficult due to the configuration and possible twisting of the limbs.This was despite the orientation markers being set correctly.However, it is unclear to what extent the possible twisting and stacking of the proximal limbs contributed to the reported event.The operative note stated he suspected plaque at origin of superficial femoral artery resulted in thrombosis given the profound hypotension that occurred with the polymer leak.The final patient status was discharged on the second post operative day in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion code: remove code 11.
 
Event or Problem Description
The patient was being implanted with the alto abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).During polymer fill of the aortic body stent graft, the polymer syringe was observed to have emptied and the patient experienced hypotension evidenced by a drop in blood pressure and a rash appears all over the body due to a suspected polymer leak.The patient was treated for an anaphylactic reaction per the device ifu and was stabilized within approximately 12 minutes.It was noted that the main body limbs appeared crossed causing difficultly to cannulate the contra limb.The procedure was completed.The next morning, it was reported that the right limb had became occluded from two (2) cm above the iliac bifurcation of the main body to the common femoral.A femoral ¿ femoral bypass was performed to restore flow.The procedure was completed with good seal.The patient was reported as doing fine and discharged the next day.Additional information: during the clinical evaluation, an inability to cannulate the contralateral limb necessitating a brachial cutdown was identified.These findings were discovered during an examination of operative notes dated 26apr2022.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key14341316
Report Number3008011247-2022-00043
Device Sequence Number12343029
Product Code MIH
UDI-Device Identifier00850007370381
UDI-Public(01)00850007370381(17)250202(10)FS013122-03
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Model NumberTV-AB2080-N
Device Lot NumberFS013122-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FILL POLYMER, LOT FF080621-01.; OVATION IX, ILIAC LIMB, LOT FS022322-02.; OVATION IX, ILIAC LIMB, LOT FS031522-32.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale